MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number F2015-020
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the anterior tibial artery with moderate calcification and mild tortuosity.The 1.50x20mm armada balloon dilatation catheter (bdc) was attempted to advanced to the target lesion; however, failed to cross due to the anatomy.During, removal the the bdc a guidewire (gw) became stuck with the bdc and difficulty was also noted due to the patient's anatomy.The catheter of the bdc broke while forcing the gw out of the bdc.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported break was confirmed.The reported difficulty advancing and removing the device could not be replicated in a testing environment as it was based on operational circumstances.The reported difficulty removing the device from the guide wire could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulty advancing the device and removing the device from the anatomy and brake appear to be related to operational context; however, a conclusive cause for the reported difficulty removing the device from the guide wire could not be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to initial report being filed the return device analysis found the inner member and outer member were separated in multiple locations throughout the bdc.The bdc was returned in five separate pieces.The balloon had been inflated the account confirmed the correct device was returned and the separation and balloon inflation occurred of post-procedure manipulation and not in the patient.No additional information was provided.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16818845
Report Number2024168-2023-04353
Device Sequence Number7125047
Product Code LOX
UDI-Device Identifier08717648182884
UDI-Public08717648182884
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberF2015-020
Device Catalogue NumberF2015-020
Device Lot Number21020G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown